MAUDE Adverse Event Report: ST PAUL DELTEC POWER PORT-A-CATH II VENOUS ACCESS; PORT-CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCU

ST PAUL DELTEC POWER PORT-A-CATH II VENOUS ACCESS; PORT-CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCU
Model Number 21-4485-24
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product sample was received and is awaiting evaluation, investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the catheter attached to port chamber leaked.The leak was discovered during evaluation of implanted device in-situ via contrast injection.Sedation was provided, the defective assembly was removed and a new device was installed.No patient injury.
 
Additional Manufacturer Narrative
Device evaluation: one device was returned for investigation.Visual inspection found a cut was identified on the catheter, confirming the complaint.A leak was detected during functional testing.A root cause cannot be associated with manufacturing process since the failure could not be reproduced following assembly process.The most probable root cause was that the damage occurred after the product left the manufacturing facilities.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.No corrective actions are required since the root cause could not be attributed to the manufacturing process.

Brand Name
DELTEC POWER PORT-A-CATH II VENOUS ACCESS
Common Device Name
PORT-CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCU
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16672738
Report Number3012307300-2023-03459
Device Sequence Number15047669
Product Code LJT
UDI-Device Identifier10610586032790
UDI-Public10610586032790
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number21-4485-24
Device Catalogue Number21-4485-24
Device Lot Number4139531
Was Device Available for Evaluation? No
Date Returned to Manufacturer04/03/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer06/27/2023
07/22/2023
Initial Report FDA Received Date04/04/2023
Supplement Report FDA Received Date06/27/2023
08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown